MAUDE Adverse Event Report: ZIMMER DENTAL INDIRECT TRANSFER, 2.9MMD PLATFORM, 3.7MMD EMERGENCE PROFILE, 3MM CUFF; DENTAL PLACEMENT TOOL

ZIMMER DENTAL INDIRECT TRANSFER, 2.9MMD PLATFORM, 3.7MMD EMERGENCE PROFILE, 3MM CUFF; DENTAL PLACEMENT TOOL
Model Number CITNP33
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Age and date of birth unknown / not provided.Weight unknown / not provided.Concomitant medical devices: unk zimmer eztetic body 3.1 restorative 2.9, lot# unknown.Fax number unknown / not provided.At this time, it is unknown if the device will be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the impression coping did not release/disengage from the implant and was cut off.The implant is not compromised at this time.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: h6: investigation type codes were added: 3331, 4109, 4110, 4111 and 4114.H6: investigation findings code was added: 213.H6: investigation conclusions codes were added: 67 and 4315.One indirect transfer, 2.9mmd platform, 3.7mmd emergence profile, 3mm cuff (citnp33) and unk zimmer eztetic body 3.1 restorative 2.9 were not returned for investigation.Visual evaluation could not be performed.The investigation was performed using applicable instructions for use, risk files and other available information.Based on the evaluation, device malfunction could not be verified.There is no existing nonconformance / capa / hhe/d / ie / product hold against the reported devices that did or could cause or contribute to the reported event.Monthly post market trending review identified no actionable trends or corrective actions for the reported event or devices.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products.Therefore, based on the available information, the products were within specifications and conforming when they left zimmer biomet.Dhr review for the lot (2021041276) revealed no deviations nor non-conformances which could have caused or contributed to the reported event.Complaint history review was performed for the reported lot number (2021041276) for similar events (complaint category keywords: does not disengage/release) and no other complaint was identified.Functional testing could not be performed due to the nature of the devices and event.Therefore, the reported event could not be recreated.A definitive root cause could not be identified.However, based on the investigation and risk review, the probable causes for the reported events are improper techniques used during placement - incorrect assembly of devices or application of excessive torque.No further investigation or immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information at the time of this report.

Brand Name
INDIRECT TRANSFER, 2.9MMD PLATFORM, 3.7MMD EMERGENCE PROFILE, 3MM CUFF
Common Device Name
DENTAL PLACEMENT TOOL
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12681760
Report Number0002023141-2021-02978
Device Sequence Number6231161
Product Code NDP
UDI-Device Identifier00889024343528
UDI-Public(01)00889024343528(17)260504(10)2021041276
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberCITNP33
Device Catalogue NumberCITNP33
Device Lot Number2021041276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT-SEE H10 NARRATIVE; DENTAL IMPLANT
Patient SexMale